Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



The isometries of $ H\sp{\infty }(K)$

Author: Michael Cambern
Journal: Proc. Amer. Math. Soc. 36 (1972), 173-178
MSC: Primary 46J15; Secondary 46E40
MathSciNet review: 0306921
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let K be a finite-dimensional Hilbert space. In this article a characterization is given of the linear isometries of the Banach space $ {H^\infty }(K)$ onto itself. It is shown that T is such an isometry iff T is of the form $ (TF)(z) = \mathcal{T}F(t(z))$, for $ F \in {H^\infty }(K)$ and z belonging to the unit disc, where t is a conformal map of the disc onto itself and $ \mathcal{T}$ is an isometry of K onto K.

References [Enhancements On Off] (What's this?)

  • [1] N. Dunford and J. T. Schwartz, Linear operators. I: General theory, Pure and Appl. Math., vol. 7, Interscience, New York, 1958. MR 22 #8302. MR 0117523 (22:8302)
  • [2] H. Helson, Lectures on invariant subspaces, Academic Press, New York, 1964. MR 30 #1409. MR 0171178 (30:1409)
  • [3] K. Hoffman, Banach spaces of analytic functions, Prentice-Hall Series in Modern Analysis, Prentice-Hall, Englewood Cliffs, N.J., 1962. MR 24 #A2844. MR 0133008 (24:A2844)
  • [4] S. Kakutani, Rings of analytic functions. Lectures on functions of a complex variable, Univ. of Michigan Press, Ann Arbor, Mich., 1955. MR 16, 1125. MR 0070060 (16:1125b)
  • [5] K. deLeeuw, W. Rudin and J. Wermer, The isometries of some function spaces, Proc. Amer. Math. Soc. 11 (1960), 694-698. MR 22 #12380. MR 0121646 (22:12380)
  • [6] M. Nagasawa, Isomorphisms between commutative Banach algebras with an application to rings of analytic functions, Kōdai Math. Sem. Rep. 11 (1959), 182-188. MR 22 #12379. MR 0121645 (22:12379)
  • [7] R. R. Phelps, Lectures on Choquet's theorem, Van Nostrand, Princeton, N.J., 1966. MR 33 #1690. MR 0193470 (33:1690)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46J15, 46E40

Retrieve articles in all journals with MSC: 46J15, 46E40

Additional Information

Keywords: Isometry, extreme point, maximal ideal space, Choquet boundary, Šilov boundary, representing measure
Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society